MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXPLUS¿ PRESSURE RATED EXTENSION SET WITH REMOVABLE NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXPLUS¿ PRESSURE RATED EXTENSION SET WITH REMOVABLE NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Model Number MP5313-C
Medical Device Problem Codes Backflow (1064); Complete Blockage (1094); Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd maxplus¿ pressure rated extension set with removable needleless connector check valve malfunction failed, causing flow issues and blood backflow during use.The following information was provided by the initial reporter: "this issue is with the pigtail iv set.The rubber inside the valve is not closing in the opening after use.The vacutainer is inserted, i withdraw blood but when i am done and try to disconnect the rubber inside is not recoiling and closing the valve, leaving blood to backflow.".
 
Additional Manufacturer Narrative
Date of birth: unknown.The patient¿s age was used to determine a placeholder date for this field.Fda notified?: the initial reporter also notified the fda via medwatch # (b)(4).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation: no product or photo was returned by the customer.It was reported that the valve is not closing leaving the blood to backflow.The customer complaint could not be verified due to the product not being returned for failure investigation.A device history record review for model mp5313-c lot number 20126036 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.A complaint history check was performed and this is the 1st related complaint reported with the defect/condition of flow issues - back flow with lot #20126036 regarding item #mp5313-c.
 
Event or Problem Description

Brand Name
BD MAXPLUS¿ PRESSURE RATED EXTENSION SET WITH REMOVABLE NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12778018
Report Number9616066-2021-52388
Device Sequence Number6025808
Product Code FPA
UDI-Device Identifier50885403236714
UDI-Public50885403236714
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/10/2023
Device Model NumberMP5313-C
Device Catalogue NumberMP5313-C
Device Lot Number20126036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexUnknown
Patient RaceWhite